Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 153, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 7, 2001, 9:02 PM MDT for Garden County, Nebraska. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 7, 2001, 9:02 PM MDT (03:02 UTC)
- Expired
- Jul 7, 2001, 10:00 PM MDT
- In force
- 58 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Garden County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 9:30 PM MDT | Thunderstorm Wind 52 E | Oshkosh, NE | A 5 inch diameter tree limb was broken off. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 4:45 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jul 7, 9:00 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1706 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 2540 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
334 WUUS53 KLBF 080302 SVRLBF NEC069-080400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 902 PM MDT SAT JUL 7 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 1000 PM MDT * AT 857 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME NORTH CENTRAL GARDEN COUNTY...OR ABOUT 27 MILES SOUTHEAST OF ALLIANCE...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER FARM AND RANGELANDS OF EXTREME NORTH CENTRAL GARDEN COUNTY IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM MDT SUNDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4198 10268 4182 10267 4183 10211 4200 10211 $$ M .MUTRCHLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:13 PM MDT, 6 hours 49 minutes earlier.
Area forecast discussion, Jul 7, 2:13 PM MDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 313 PM CDT SAT JUL 7 2001 ...FCST CHALLENGE THRU FCST PD WILL BE CHC FOR NOCTURNAL MCS NEXT TWO NIGHTS... 18Z SFC ANALYSIS INDICATED A STATIONARY FRONT NEAR OLU TO JUST NORTH OF MCK. A WARM FRONT TO ITS SOUTH OVER NW KS TO ALONG THE NEBR AND KS BORDER. DWPTS REMAIN IN THE 60S FROM THE PNHDLE INTO THE LOWER 70S FROM SC INTO ERN NEBR. WV IMAGERY INDICATED A DISTINCT SHORTWAVE TROUGH FROM NE UT INTO NW CO KICKING OFF EARLY AFTN CONVECTION NEAR LARAMIE WY TO FORT COLLINS COLORADO. THIS WILL BE A MAJOR PLAYER IN EVENTUALLY MCS DEVELOPMENT TONIGHT MAINLY OVER THE NORTHERN CWFA. LAST NIGHT MCS NOT HANDLED WELL BY THE ETA BUT THE AVN DID FCST THIS. MODEL CHOICE WILL BE A BLEND OF THE ETA AND AVN AS THE AVN INDICATING AN MCS TONIGHT OVER NRN NEBR WHILE THE ETA INDICATED ONE SUNDAY NIGHT. TONIGHT...CONVECTION OVER ERN WY AND NORTHEAST COLORADO SHOULD DEVELOP INTO AN MCS OVERNIGHT AS IT RUNS THE PERIPHERY OF THE UPPER RIDGE. CHANCES REMAIN LOW OVER THE SERN ZONES AS CORFIDI VECTORS POINT CONVECTION TO THE ENE AND 0-6KM BULK SHEAR MAG OF 35 TO 40 KTS RESIDE NORTH OF THIS AREA. SUNDAY...WEATHER PATTERN REMAINS NEARLY THE SAME AS THE FRONTAL BOUNDARY REMAINS JUST THE OUR SOUTHEAST AND DWPTS REMAIN IN THE 60S TO AROUND 70. AFTER MORNING SHOWERS AND THUNDERSTORMS END OVER THE NORTHEAST...WILL BE PARTLY TO MOSTLY SUNNY HIGHS SHOULD WARM TO AROUND 90S NORTH AND 95 TO 100 FAR SOUTHEAST. WILL KEEP A 20 POP FOR THE NWRN ZONES AS H85 THETA-E RIDGE AXIS EXTENDS ACROSS CENTRAL NEBR INTO SW SD AND CIN VALUES ARE LOW. SUNDAY NIGHT...THE AVN IS NOT RESOLVING ANY SIGNIFICANT VORT MAXES INTO NEBR. THE ETA HOWEVER INDICATES A STRENGTHENING VORT AS IT BREAKS THE CREST OF THE RIDGE OVER NRN WY AND WRN SD AND DIVES SOUTHEAST. ALTHOUGH CONFIDENCE IS LOWER WILL CARRY 40 POPS NORTH. MONDAY...AS UPPER RIDGE CENTER DROPS SOUTH INTO THE TX PNHDLE AND HIGH PRESSURE FROM THE NORTHERN PLAINS SETTLES SOUTH...HIGHS WILL COOL TO THE MID 80S NORTH TO 90 TO 95 FAR SOUTH. MONDAY NIGHT...A H7 TEMPS COOL TO 8 TO 10C BY 12Z TUE...CHC FOR CONVECTION ANYWHERE ACROSS THE CWFA. BEST FOCUS HOWEVER WILL BE ALONG THE WESTERN ZONES AND NORTHERN ZONES WHERE VORT MAXES ROTATE AROUND THE UPPER FLOW. EXTENDED...THE MRF INDICATED A SLOW RETROGRADE OF THE UPPER HIGH CENTER WSW FROM THE TX PNHDL 12Z TUESDAY TO EASTERN AZ BY 00Z SUN. THIS SHOULD GIVE CWFA A SLIGHT CHC OF NOCTURNAL MCS CHCS ALONG THE PERIPHERY OF UPPER RIDGE TUESDAY AND WEDNESDAY. IN ADDITION THE H7 TEMPS COOL TO 8C TO 12C RANGE. DRY AND A SLIGHT COOLDOWN THU AND FRI TO 85 TO 95 AND 80S FOR SAT. CONFIDENCE LOW HOWEVER ON THIS FCST MOVEMENT AS CANADIAN MODEL INDICATES RIDGE FLATTENS SOUTH INTO TX WHILE THE 06 12Z RUN OF THE ECMWF KEEPS THE UPPER RIDGE LOCKED OVER KS-CO. .LBF...NONE. ROBERG
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:04 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 56 min |
| Jul 7, 8:41 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 49 min |
| Jul 7, 9:22 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 53 min |
| Jul 8, 12:27 AM MDT | Severe Thunderstorm Warning | LBF | McPherson | 48 min |
| Jul 8, 1:03 AM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 42 min |
| Jul 8, 1:23 AM MDT | Severe Thunderstorm Warning | LBF | Custer | 67 min |
| Jul 8, 2:28 AM MDT | Severe Thunderstorm Warning | LBF | Custer | 17 min |
| Jul 8, 2:54 AM MDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 36 min |
| Jul 8, 3:31 AM MDT | Severe Thunderstorm Warning | LBF | Wheeler | 14 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.